A universal deformation ring of higher conductor. (Un anneau de déformation universel en conducteur supérieur.) (French. English summary) Zbl 1298.14007

Let \(k\) be a perfect field of characteristic 5, and let \(\sigma: k[[t]]\to k[[t]]\) be given by \(t \mapsto \frac{t}{\sqrt{t^2+1}}\). \(\sigma\) is an automorphism of order 5 and Hasse conductor 2. The authors prove that the functor of formal deformations of \(\sigma\) is pro-representable, by explicitly demonstrating that the corresponding versal ring, as constructed by J. Bertin and A. Mézard, [“Déformations formelles des revêtements sauvagement ramifiés de courbes algébriques”, Invent. Math. 141, No. 1, 195–238 (2000; Zbl 0993.14014)], is in fact universal. (It should be noted that since every automorphism of \(k[[t]]\) of order 5 and conductor 2 is conjugate to \(\sigma\), this theorem is valid for all such automorphisms.) Universality for weakly ramified actions of finite groups on \(k[[t]]\) was shown in [J. Byszewski and G. Cornelissen, “Which weakly ramified group actions admit a universal formal deformation?”, Ann. Inst. Fourier 59, No. 3, 877–902 (2009; Zbl 1226.14007)]. The example in this paper is the first known example of pro-representability for a non-weakly ramified action.


14B12 Local deformation theory, Artin approximation, etc.
14D15 Formal methods and deformations in algebraic geometry
14H37 Automorphisms of curves
13D10 Deformations and infinitesimal methods in commutative ring theory
13F25 Formal power series rings
Full Text: DOI Euclid


[1] J. Bertin and A. Mézard, Déformations formelles des revêtements sauvagement ramifiés de courbes algébriques, Invent. Math. 141 (2000), no. 1, 195-238. · Zbl 0993.14014
[2] J. Byszewski, Deformation functors of local actions, preprint, arxiv.org/abs/1112.0352. · Zbl 0723.35018
[3] J. Byszewski, Cohomological aspects of equivariant deformation theory, Ph.D. Thesis, University of Utrecht, 2009, igitur-archive.library.uu.nl/dissertations/2009-0520-200657/UUindex.html.
[4] J. Byszewski and G. Cornelissen, Which weakly ramified group actions admit a universal formal deformation?, Ann. Inst. Fourier 59 (2009), no. 3, 877-902. · Zbl 1226.14007
[5] G. Cornelissen and F. Kato, Equivariant deformation of Mumford curves and of ordinary curves in positive characteristic, Duke Math. J. 116 (2003), no. 3, 431-470. · Zbl 1092.14032
[6] G. Cornelissen and A. Mézard, Relèvements des revêtements de courbes faiblement ramifiés, Math. Z. 254 (2006), no. 2, 239-255. · Zbl 1108.14024
[7] B. Green and M. Matignon, Liftings of Galois covers of smooth curves, Compositio Math. 113 (1998), no. 3, 237-272. · Zbl 0923.14006
[8] Y. Henrio, Arbres de Hurwitz et automorphismes d’ordre \(p\) des disques et des couronnes \(p\)-adiques formels, Thèse Université Bordeaux 1, 1999, www.math.u-bordeaux.fr/ matignon/preprints.html. · Zbl 0971.14013
[9] B. Mazur, Deforming Galois representations, in Galois groups over \(\mathbf{Q}\) (Berkeley, CA, 1987) , 385-437, Math. Sci. Res. Inst. Publ., 16, Springer, New York, 1989. · Zbl 0714.11076
[10] M. Schlessinger, Functors of Artin rings, Trans. Amer. Math. Soc. 130 (1968), 208-222. · Zbl 0167.49503
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.